MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-28
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).Evaluation summary: the device was returned for analysis.Visual and dimensional inspections were performed on the returned device.The stent dislodgement was confirmed.The difficulty removing the protective sheath could not be replicated in a testing environment due to the condition of the returned device.The investigation was unable to determine a conclusive cause for the reported difficulties.The xience alpine everolimus eluting coronary stent system instructions for use states: prior to using the xience alpine stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque balloon markers.Do not use if any defects are noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that resistance was felt when the protective sheath was removed from the 2.5x28 xience alpine stent delivery system (sds).The sds was advanced to the heavily tortuous, moderately calcified mid left circumflex coronary artery and inflated to 12 atmospheres.It was then noted that the stent was not on the sds.The patient was checked for a dislodged stent with multiple cine views and oct, but the stent was not found in the patient.Another xience alpine was used to complete the procedure without further incident.When the procedure was completed, the stent was found inside the sheath.The stent had come off the sds when the protective sheath was removed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6028899
Report Number2024168-2016-06937
Device Sequence Number77670
Product Code NIQ
UDI-Device Identifier08717648199196
UDI-Public(01)08717648199196(17)190606(10)6052641
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2019
Device Catalogue Number1125250-28
Device Lot Number6052641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2016
Initial Report FDA Received Date10/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: BALANCE MIDDLEWEIGHT UNIVERSAL II
Patient Age77 YR
Patient Weight68